MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire stent met resistance in the proximal end of a rebar catheter and the stent was not moving forward.Another device was used to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a middle cerebral artery (mca) occlusion stroke.Mca vessel diameter was 2.5 mm.It was noted the patient's vessel tortuosity was moderate.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).
 
Event or Problem Description
Additional information was received.The patient¿s baseline nihss was 6 and tici was 1.After thrombectomy, the patient¿s condition improved to a tici of 3 and an nihss of 5.The same solitaire was used to complete the procedure without replacement.During the procedure, strong resistance was encountered at the middle segment of the catheter, but there were no issues during microcatheter navigation.No kinks or damage were noted on either the catheter or the solitaire pushwire.The tip of the solitaire sheath was secured into the hub of the microcatheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition: the rebar-18 catheter was returned for analysis within a shipping box, a sealed plastic pouch, an opened rebar-18 outer carton (b)(4), an opened rebar-18 inner pouch (b)(4), and within a dispenser coil.No solitaire returned.Damage location details: no damages were found with the rebar-18 catheter hub.No bends or kinks were found with the rebar-18 catheter body.The rebar-18 catheter distal tip was found to be in good condition.No other anomalies were observed.Testing/analysis: the rebar-18 catheter was flushed; water exited from the distal tip.Next the 0.021¿ mandrel was hydrated and delivered through the rebar-18 catheter hub, which exited out the distal tip without any issue.No resistance was able to be reproduced.Conclusion: based on the device analysis and reported information, the customer¿s ¿ catheter resistance¿ report could not be confirmed; however, the event could not be ruled out.No issues were encountered during testing.A few possible causes of ¿catheter resistance¿ include using incompatible devices, patient vessel tortuosity, guidewire or delivery system damage, and insufficient catheter flushing or lack of continuous flush; however, the root cause of ¿catheter resistance¿ was unable to be determined.The solitaire used in the procedure was not returned; in addition, no details were provided (lot number, ref number); therefore, compatibility could not be verified.Any contribution the solitaire had towards the resistance was unable to be confirmed.No defect was found with the rebar-18 catheter that would have contributed to the reported resistance.It was noted that the patient's vessel tortuosity was moderate.No mention of a continuous flush administered during the procedure was reported.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23087559
Report Number2029214-2025-02044
Device Sequence Number10502605
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)270225(10)D021433
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberD021433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer09/19/2025
11/12/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date09/29/2025
11/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown